Tennessee, 2006

Damaging Wind in Tennessee, August 29, 2006

August 29, 2006 · NWS OHX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 29, 2:01 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 29, 2:01 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT TUE AUG 29 2006

.SHORT TERM...(THROUGH THU)
CURRENT...FRONT HAS BEEN SLOWER THAN EXPECTED SO CONVECTION LASTING
A LITTLE BIT LONGER. MAIN LINE NOW MOVING THRU BNA...AND OUR SE COUNTIES
UNDER A WATCH...MAINLY FOR STRONG WINDS. B4 RAIN GOT HERE...TEMPS
CLIMBED WELL INTO THE 80S.

FRONT SHOULD CONTINE SLOW EASTWARD MARCH TONITE...REACHING PLATEAU
BY 06Z. HI POPS THERE...BUT SLACKING OFF TOWARD THE W. PLATEAU
WILL HAVE BEST CHANCES FOR RAIN INTO THU WITH PROXIMITY OF
WEAKENING FRONT THRU WED NITE AND BACKLASH FROM ERNEST0 THU.

.LONG TERM...
AS EXPECTED...YESTERDAYS INVERTED TROF FEATURE CARRIED BY GFS
AFTER THU IS NOT SHOWING UP ON TODAYS RUNS AND POPS HAVE DROPPED
OFF ACCORDINGLY...ALTHO STILL A LITTLE HIER THAN LAST NITES RUN.
WILL KEEP POPS ON LOW SIDE FOR NOW.

LOOKS LIKE 90 DEG TEMPS WILL LEAVE US...AT LEAST FOR A WHILE.
THANK GOODNESS FOR SMALL FAVORS
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  82  65  82 /  30  10  10  20
CLARKSVILLE  65  81  63  81 /  20  10  10  10
CROSSVILLE   66  78  63  78 /  60  30  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 29, 2:45 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT TUE AUG 29 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON
345 PM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED.
THUNDERSTORMS WILL LIKELY PRODUCE BRIEF HEAVY DOWNPOURS...AND AN
ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WINDS OVER EASTERN
PORTIONS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

MAG

In the hours before

Special weather statement, Aug 29, 1:58 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT TUE AUG 29 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-292100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
258 PM CDT TUE AUG 29 2006

...THUNDERSTORMS RUMBLING THROUGH MIDDLE TENNESSEE...

THUNDERSTORMS HAVE INCREASED IN COVERAGE ACROSS MUCH OF MIDDLE
TENNESSEE THIS AFTERNOON. SOME OF THE STORMS ARE CAPABLE OF
PRODUCING HEAVY DOWNPOURS OF RAIN...THAT COULD CAUSE DITCHES TO
QUICKLY FILL WITH WATER. MOTORISTS ARE URGED TO DRIVE WITH
CAUTION...AND NOT CROSS WHERE WATER COVERS THE ROAD. IN ADDITION
TO THE HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED IN THE STRONGER STORMS.

BOYD

The radar

The Nashville radar (KOHX), 84 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
August 29, 3:05 PM CST
Where
Jackson County, 5 mi N of Gainesboro
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.417, -85.650

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532017.